You are here:

Food Allergies/help on swelling on lip or tongue


do not know where to start..I am female/54/diabetic/bad control/post meno/anxiety/hypertension/high lipids/stomach issues like reflux and IBS, maybe mid March was very sick with sinusitis..that began the weird lip swelling..first the half of my top lip..moved to half of low lip..(outer lips) and my tongue on either the tip or side at a time..take benadryl everywhere I rhyme or reason..kept food list..meds too..on 2 different insulins. glucatrol xl., benicar, metformin, protonix, tranxene, OTc like pepto bismol and mylanta and alka end of May it still far either ip or tongue...afraid of getting in windpipe..Dr seems unconcerned..I noticed suddenly american cheese then breaded chicken at Jacks but not kfs, then ate an egg and in grocery store 5 hrs later it did it...then when daughter sat by me it happened on my lip right then..sriving me crazt; scared for my life as Benadryl takes a few hrs to work and some tmes I sleep thru night from benadryl and places get smaller but go away the next me..and another happened once when I had ONE bite of a cheddar cheese I foolisly swallowed my pills with a swig of mylanta and pepto and then it happened on tongue..only thing ate earlier was a tiny chicken finger from Jacks...IF I ever got swollen in windpipe would I feel aa lump like my tongue and lips do or would I just start to smother???

I have your problem. It is obviously complex and needs thought. It also needs more information.
Your medical history is complex and you are on many medications. I need a brief history of your various complaints and the time course of when and why you started each. Please use the internationally-approved drug name and dose (The trade names used in the USA exclusively are not much help in the rest of the world. Even in the USA however the proper name of the drug is usually given, at least in the small print. Believe it or not, you cannot find drugs on many US data-bases without prior knowledge of it's US Trade name. And those names that are used there are quite different from those used in other different parts of the World. This is a potentially dangerous situation.)

Regarding your attacks of swelling:
1. How often?
2. Purely your face or mouth, or elsewhere?
3. How do the attacks start? Do you notice any other symptoms before the swelling starts? What and when?
4. Do these attacks start at any particular time of day? Related to sleep? It sounds as if you suspect some are food-related. Why?
5. What is the time course of these events? The speed at which the attacks come on. How long to peak? How long to go away? Are any marks still left on the skin after the swelling has settled?
6. You are diabetic. Why are you on metformin as well as insulin? Have you had problems with Candida?
7. You are 54 years old. But your height and weight?

Take your time. Mark your response "Private" if you wish

Food Allergies

All Answers

Answers by Expert:

Ask Experts


David Pearson


Any in the field I believe. Only experience of questions that get asked will tell.


I am a retired medical academic from the UK. I have done major research on Food Allergy and have been a government adviser in the area. 30 years experience running an allergy clinic. And undergraduate and post-graduate teaching.

Well, apart from the FRCP, I'm no longer active in the area. I'm too busy writing books. And I no longer have the cash to go to international meetings. But was active in many.

Will 120 scientific papers help? Chapters in books. Patient advisory materials. Magazine articles. TV appearances. Live and recorded. National and international invited lectures, etc. It was my job for 40 years. Do you think I count!

MD, PhD, Postgraduate Diplomas etc. Fellow of the Royal College of Physicians. etc. But I don't want that put out on the net! Just to let you know!

Awards and Honors

Past/Present Clients
Too many to count, patients of course and a large number of all sorts of corporate consultancies and considerable work as an expert witness in the Courts. I'm volunteering because your Greek expert has been so helpful, I thought I'd offer something back.

©2016 All rights reserved.